Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

November 11, 2021White County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 11, 2021, 6:44 PM EST for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2021, 6:44 PM EST (23:44 UTC)
Expired
Nov 11, 2021, 7:15 PM EST
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
50

County White County, GA

The radar

The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS82 KFFC 112344
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
644 PM EST Thu Nov 11 2021
 
GAZ015-016-023-024-120015-
Hall GA-Banks GA-White GA-Lumpkin GA-
644 PM EST Thu Nov 11 2021

...A strong thunderstorm will impact portions of southeastern
Lumpkin, northern Banks, southern White and northeastern Hall
Counties through 715 PM EST...

At 644 PM EST, a strong thunderstorm was over Clermont, or 7 miles
south of Cleveland, moving east at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Cleveland, Lula, Clermont, Pinefield Crossroads, Garland, Leaf, Mossy
Creek and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3449 8354 3448 8347
      3446 8340 3442 8338 3439 8338 3438 8339
      3436 8388 3455 8392 3465 8366
TIME...MOT...LOC 2344Z 260DEG 44KT 3448 8374 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 11, 2:56 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 11, 2:56 PM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EST Thu Nov 11 2021

.SHORT TERM /Tonight through Friday Night/...

As the upper level trough shifts across the northern Plains into the
Great lakes area this afternoon and evening, the trough will push
the associated surface front through the forecast area starting in
the next hour or so.  There will be isolated thunderstorms possible -
mainly through 8pm, with the front and associated showers exiting
eastern GA by 3-4am.  Some of the showers will bring locally heavy
rainfall for periods this evening, but overall rainfall totals
should be between 1/2 to 1 inch through tomorrow morning.  Northwest
winds behind the front will bring cooler and drier air across the
area.  Overall expect tonight's low temperatures just above normal
for this time of year, with near normal afternoon highs expected
tomorrow and cooler temperatures expected Saturday morning as light
winds and clear skies allow good radiational cooling to set up.

Atwell

&&

.LONG TERM /Saturday through Thursday/...

A cool, dry airmass settles into the region at the beginning of the
long term forecast period. Cooler than average temperatures and
dewpoints in the 30s and 40s will be accompanied by plentiful
sunshine. Windy conditions may be possible with gusts reaching up to
25 mph in some parts of the area. While a disturbance along the
longwave trough that digs down from the Great Lakes Region will
pass through on Saturday, the dry airmass is expected to hold
strong. Despite the strong southwesterly flow aloft, the westerly
to northwesterly flow at the lower levels will be sufficient
enough to deprive the airmass over the area of any moisture
advection, limiting the development of precipitation. Ultimately,
this weak boundary will act to reinforce the cool and dry airmass
over the forecast area. Sunday morning's low temperatures are
progged to be the coldest of the season yet where the northeast
Georgia mountains will dip into the mid 20s, with the rest of the
forecast area struggling to make it much above the mid 30s.
Another weak disturbance that previous model runs had been hinting
at bringing precipitation to north Georgia Sunday evening/early
Monday has backed off on that solution in more recent runs.
Confidence is growing that this boundary will bring dry conditions
in terms of precipitation, however, it may briefly erode the dry
airmass as relative humidities increase at the mid-levels. As a
result, increased cloud coverage in north Georgia may help to
moderate Sunday's overnight/Monday's morning low temperatures.
High pressure builds in again at the surface and the mid-levels
return to quasi-zonal flow through the beginning of next week.
Daytime maximum temperatures begin a warming trend through
Thursday, with temperatures primarily in the 50s to 60s. Low
temperatures dip down into the upper 20s again in northeast
Georgia Tuesday morning where low temperatures will remain between
the 30s and 40s throughout the rest of the forecast area in the
long term. An approaching longwave trough and attendant cold front
at the end of the forecast period could likely be our next shot
at precipitation, though it appears that it will arrive just
outside of the long term forecast period.

KAL

&&

.AVIATION...
18Z Update...
CIGs are mainly in MVFR range with isolated IFR ahead of the
approaching cold front. Expect mainly MVFR/VFR conditions this
afternoon, then more VFR as the convection moves in this evening
along and just ahead of the front. Convective activity will
generally be confined to a 3-5hour window at any TAF site and
generally between 20Z-03Z. Drier air moving in will bring VFR
conditions at most areas by 10-12Z tomorrow.

//ATL Confidence...18Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  43  59 /  60   5   0   0
Atlanta         49  65  43  54 /  70   0   0   0
Blairsville     42  60  35  48 /  80   0  10   0
Cartersville    46  64  40  53 /  80   0   5   0
Columbus        52  70  44  60 /  50   0   0   0
Gainesville     48  64  42  54 /  70   0   5   0
Macon           54  71  44  64 /  40   5   0   0
Rome            45  65  40  54 /  80   0   5   0
Peachtree City  48  67  41  56 /  70   0   0   0
Vidalia         61  73  48  67 /  30   5  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....KAL
AVIATION...Atwell
Hazardous weather outlook, Nov 11, 4:55 AM EST, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EST Thu Nov 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EST Thu Nov 11 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

Scattered to widespread showers, along with isolated
thunderstorms, will be possible ahead of an approaching cold
front this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A cold airmass will spread across the area this weekend into
next week, and portions of the area could see additional frost or
freeze concerns each morning, beginning Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 11, 6:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EST Thu Nov 11 2021

GAZ015-016-023-024-120015-
Hall GA-Banks GA-White GA-Lumpkin GA-
644 PM EST Thu Nov 11 2021

...A strong thunderstorm will impact portions of southeastern
Lumpkin, northern Banks, southern White and northeastern Hall
Counties through 715 PM EST...

At 644 PM EST, a strong thunderstorm was over Clermont, or 7 miles
south of Cleveland, moving east at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cleveland, Lula, Clermont, Pinefield Crossroads, Garland, Leaf, Mossy
Creek and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3449 8354 3448 8347
      3446 8340 3442 8338 3439 8338 3438 8339
      3436 8388 3455 8392 3465 8366
TIME...MOT...LOC 2344Z 260DEG 44KT 3448 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.